Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Convexity properties
of holomorphic mappings in ${\mathbb C}^n$


Authors: Kevin A. Roper and Ted J. Suffridge
Journal: Trans. Amer. Math. Soc. 351 (1999), 1803-1833
MSC (1991): Primary 32H99; Secondary 30C45
DOI: https://doi.org/10.1090/S0002-9947-99-02219-9
Published electronically: January 26, 1999
MathSciNet review: 1475692
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Not many convex mappings on the unit ball in ${\mathbb C}^n$ for $n>1$ are known. We introduce two families of mappings, which we believe are actually identical, that both contain the convex mappings. These families which we have named the ``Quasi-Convex Mappings, Types A and B'' seem to be natural generalizations of the convex mappings in the plane. It is much easier to check whether a function is in one of these classes than to check for convexity. We show that the upper and lower bounds on the growth rate of such mappings is the same as for the convex mappings.


References [Enhancements On Off] (What's this?)

  • 1. C. H. Fitzgerald & C. R. Thomas, Some Bounds on Convex Mappings in Several Complex Variables, Pacific Journal of Math. 2(1994), 295-320. MR 95k:32021
  • 2. S. Gong, S. Wang & Q. Yu, Biholomorphic Convex Mappings of Balls in ${\bf C^n}$, Pacific J. Math. 161(1993), 287-306. MR 94i:32029
  • 3. K. R. Gurganus. $\Phi$-like holomorphic functions in ${\bf C^n}$ and Banach spaces. Trans. Amer. Math. Soc. 205(1975), 389-406. MR 51:10670
  • 4. L. A. Harris, Schwarz's Lemma in normed linear spaces, Proc. Natl. Acad. Sci. 62 (1969), 1014-1017. MR 43:936
  • 5. L. Hörmander, On a Theorem of Grace, Math. Scandia. 2(1954), 55-64. MR 16:27b
  • 6. T. Matsuno, Starlike theorems and convex-like theorems in the complex vector space, Sci. Rep. Tokyo, Kyoiku Daigaku, Sect. A, 5(1955), 88-95. MR 18:329d
  • 7. Z. Nehari. A Property of Convex Conformal Maps, Journal D'Analyse Mathématique. 30(1976), 390-393. MR 55:12901
  • 8. -, Conformal Mapping, McGraw-Hill, 1952 (Now Dover (1975)). MR 13:640h; MR 51:13206
  • 9. M. S. Robertson, Applications of the subordination principle to univalent functions, Pacific Journal of Math. 11 (1961), 315-324. MR 23:A1787
  • 10. K. A. Roper & T. J. Suffridge. Convex Mappings on the Unit Ball of ${\mathbb C}^n$, J. Anal. Math. 65 (1995), 333-347. MR 96m:32023
  • 11. T. J. Suffridge. The principle of subordination applied to functions of several variables. Pacific Journal of Math. 33(1970), 241-248. MR 41:5660
  • 12. -, Some Remarks on Convex Maps of the Unit Disk, Duke Mathematical Journal 37(1970), 775-777. MR 42:4722
  • 13. -, Starlike and convex maps in Banach spaces. Pacific Journal of Math. 46(1973), 575-589. MR 51:11110
  • 14. -, Starlikeness, Convexity and Other Geometric Properties of Holomorphic Maps in Higher Dimensions, Lecture Notes in Mathematics, vol 599, Springer-Verlag(1976), 146-159. MR 56:8894

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 32H99, 30C45

Retrieve articles in all journals with MSC (1991): 32H99, 30C45


Additional Information

Kevin A. Roper
Affiliation: Department of Mathematics, Munro College, P.O., St. Elizabeth, Jamaica

Ted J. Suffridge
Affiliation: Department of Mathematics, University of Kentucky, Lexington, Kentucky 40506
Email: ted@ms.uky.edu

DOI: https://doi.org/10.1090/S0002-9947-99-02219-9
Keywords: Convex, holomorphic mapping, dimension $n$
Received by editor(s): July 10, 1995
Received by editor(s) in revised form: August 11, 1997
Published electronically: January 26, 1999
Article copyright: © Copyright 1999 American Mathematical Society

American Mathematical Society